Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 47, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 27, 2006, 4:30 PM EDT for Lake County, Ohio. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2006, 4:30 PM EDT (20:30 UTC)
- Expired
- Jul 27, 2006, 11:15 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lake County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 4:30 PM EDT | FLASH FLOOD | Mentor, OH | FLOOD WATERS WERE APPROACHING A DAYCARE CENTER. CHILDREN WERE EVACUATED FROM THE BUILDING. WIDESPREAD ROAD CLOSURES THROUGHOUT THE COUNTY ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCLE 272032
FFWCLE
OHC085-280315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
430 PM EDT THU JUL 27 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
LAKE COUNTY IN NORTHEAST OHIO
* UNTIL 1115 PM EDT
* AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
MOVING INTO ERIE COUNTY. 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN
THIS AFTERNOON... AND ANOTHER 2 TO 3 INCHES IS POSSIBLE THROUGH 8
PM. FLOODING HAS ALREADY BEEN REPORTED THROUGHOUT LAKE COUNTY BY
LAW ENFORCEMENT. SEVERAL ROADS ARE FLOODED AND CLOSED. USE EXTREME
CAUTION IF TRAVELLING THIS EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PAINESVILLE...MENTOR...PERRY AND MADISON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN
LAT...LON 4185 8102 4171 8102 4170 8111 4165 8111
4164 8128 4157 8130 4157 8148 4166 8146
4173 8137 4185 8105
$$
ASTIFAN2 follow-up statements
000
WGUS71 KCLE 272228
FFSCLE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
627 PM EDT THU JUL 27 2006
OHC085-280315-
LAKE OH-
627 PM EDT THU JUL 27 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR LAKE
COUNTY...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CONTAINING VERY HEAVY RAIN. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF WILLOUGHBY...OR ABOUT 12 MILES
NORTHEAST OF CLEVELAND...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EASTLAKE...MENTOR...PAINESVILLE...PERRY AND MADISON
PORTIONS OF THE COUNTY HAVE ALREADY RECEIVED BETWEEN 4 AND 7 INCHES
OF RAINFALL TODAY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TURN AROUND... DONT DROWN
LAT...LON 4185 8102 4171 8102 4170 8111 4165 8111
4164 8128 4157 8130 4157 8148 4166 8146
4173 8137 4185 8105
$$000
WGUS71 KCLE 280110
FFSCLE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
907 PM EDT THU JUL 27 2006
OHC085-280315-
LAKE OH-
907 PM EDT THU JUL 27 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR LAKE
COUNTY...
AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
ADDITIONAL THUNDERSTORMS MOVING INTO LAKE COUNTY...PRODUCING
RAINFALL OF 1 TO 2 INCHES PER HOUR. THIS ADDITIONAL RAINFALL
COMBINED WITH THE 4 TO 7 INCHES OF RAIN FROM EARLIER TODAY WILL
CREATE A SERIOUS FLOODING SITUATION. THE HEAVIEST RAINFALL FROM
THESE STORMS WILL BE GENERALLY SOUTH OF PAINESVILLE...ALTHOUGH ALL
OF LAKE COUNTY WILL SEE RAINFALL FROM THESE STORMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PERRY...PAINESVILLE...MADISON...EASTLAKE...KIRTLAND AND MENTOR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS.
LAT...LON 4185 8102 4171 8102 4170 8111 4165 8111
4164 8128 4157 8130 4157 8148 4166 8146
4173 8137 4185 8105
$$
MRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:37 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 27, 3:37 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 337 PM EDT THU JUL 27 2006 .SHORT TERM (TNGT THRU FRI NGT)... HEAVY RAIN CONTINUES ACROSS THE SOUTHERN ERIE LAKESHORE AT THIS TIME WITH CONVECTION CONTINUING WEST THROUGH CENTRAL ILLINOIS. THIS ACTIVITY IS OCCURRING ALONG THE AXIS OF DEEP TROPICAL MOISTURE WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES AND 850 MB DEW POINTS IN THE MID TEENS WITH SURFACE DEWPOINTS IN THE MID 70S. WITH LAKE ERIE WATER TEMPS IN THE MID 70S AS WELL...THIS MAY HELP INCREASE MOISTURE AND INSTABILITY OVER THE LAKESHORE COUNTIES. WITH THIS VERY MOIST AIR MASS AND THE APPROACH OF A SHORT WAVE WHICH IS EXPECTED TO CROSS THE REGION BY FRIDAY MORNING...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA. RAINFALL RATES OF AT LEAST 1.5 INCHES PER HALF HOUR HAVE RECENTLY BEEN MEASURED IN LAKE COUNTY. THESE LOW TOP WARM RAIN LOW CENTROID TYPE STORMS ARE EXPECTED TO CONTINUE INTO THE EVENING. WARM CLOUD DEPTH OF 4.5 KM IS QUITE HIGH WHICH SHOULD ALLOW FOR WARM RAIN PROCESSES TO DOMINATE. CURRENT DEEP LAYER SHEAR OF 0-6 KM IS FAIRLY WEAK WHICH IS INHIBITING STORM ORGANIZATION BUT LIGHTNING FLASH RATES ARE INCREASING. BY THIS EVENING THE DEEP SHEAR IS EXPECTED TO INCREASE WHICH MAY ALLOW STORMS TO ORGANIZE BETTER WHICH MAY INCREASE THE SEVERE POTENTIAL. HIGH CATAGORICAL RAIN POPS ARE ON TAP FOR TONIGHT. THE SHORT WAVES MOVES THROUGH THE REGION EARLY FRIDAY WITH JUST A LINGER CHANCE OF SHOWERS/TSTM IN THE MORNING BEFORE MORE TRANQUIL CONDITIONS MOVE INTO THE REGION. && .LONG TERM (SAT THRU THU)... VERY WARM SUMMER WEATHER IS EXPECTED TO CONTINUE INTO THE MIDDLE OF NEXT WEAK AS THE UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE EASTERN STATES ACCORDING THE MID RANGE ENSEMBLES OF THE GFS AND THE SINGLE RUN THE ECMWF. LATE IN THE WEEK(THU) THE NEARLY ZONAL WESTERLY FLOW BEGINS TO CHANGE AS A WEAK STORT WAVES DIGS SLIGHTLY INTO THE NORTHEAST AND ALLOW A WEAK COOL FRONT TO DROP SOUTH INTO THE REGION AND PROVIDE SOME COOLING ALONG WITH A CHANCE OF STORMS. && .AVIATION (18Z-18Z)... ANOTHER TRICKY FORECAST. CONVECTION AROUND AND E OF KCLE WILL CONT TO MOVE ENE THIS AFT. BIG QUESTION IS WHEN...WHERE AND IF MORE CONVECTION WILL FIRE TO THE W AS ANOTHER UPPER DISTURBANCE APPROACHES FROM THE NW. CURRENTLY QUITE A BIT OF CLOUDINESS OVER NRN OH AND THIS WILL CERTAINLY HELP LIMIT NEW DEVELOPMENT NEXT COUPLE HOURS. HOWEVER...DO EXPECT NEW CONVECTION WILL FIRE OVER ERN IN WHERE INSTABILITY IS GREATER. IF THIS ACTIVITY DOES FORM IT WILL TRACK E ACROSS AND NEAR TAF SITES AFT 21Z. THUS...MOST SITES WILL GET A TEMPO FOR A FEW HOURS OF TSRA. STATIONARY FRONT WILL SAG FAR ENUF S TONIGHT TO CAUSE LOWER CLOUDS TO DEVELOP LATE THIS EVE. WILL FORECAST MVFR CIGS AND VSBYS MOST AREAS AFT 04Z. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...FLASH FLOOD WATCH THROUGH 8 AM FRIDAY. .PA...FLASH FLOOD WATCH THROUGH 8 AM FRIDAY && SHORT TERM...REL LONG TERM...REL AVIATION...WK
Hazardous weather outlook, Jul 27, 9:12 AM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 912 AM EDT THU JUL 27 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-281315- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 912 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION LATER TODAY. AS IT APPROACHES...THUNDERSTORMS ARE EXPECTED TO REDEVELOP. A FEW OF THESE COULD BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER THREATS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE LESS THUNDERSTORM ACTIVITY ON FRIDAY... SATURDAY AND SUNDAY BUT A LOCALLY SEVERE STORM REMAINS A POSSIBILITY. DRY WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY BUT HOT AND HUMID WEATHER IS EXPECTED EARLY NEXT WEEK WITH HIGH TEMPERATURES IN THE 90S AND HEAT INDEX TEMPERATURES AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Jul 27, 1:00 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG BURTON 40.99N 81.99W
07/27/2006 MEDINA OH LAW ENFORCEMENT
TREE ON HOUSE. LIMBS DOWN ON ROADS.
&&
LOMBARDYLocal storm report, Jul 27, 1:00 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG BURTON 40.99N 81.99W
07/27/2006 GEAUGA OH LAW ENFORCEMENT
TREE ON HOUSE. LIMBS DOWN ON ROADS.
&&
LOMBARDY
CORRECTED COUNTY NAME.The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:06 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 35 min |
| Jul 26, 8:09 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 33 min |
| Jul 26, 8:27 PM EDT | Special Marine Warning | CLE | 93 min | |
| Jul 26, 10:51 PM EDT | Special Marine Warning | CLE | 84 min | |
| Jul 27, 12:13 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 10:50 AM EDT | Special Marine Warning | CLE | 115 min | |
| Jul 27, 11:58 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 47 min |
| Jul 27, 12:22 PM EDT | Special Marine Warning | CLE | 113 min | |
| Jul 27, 1:22 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jul 27, 2:09 PM EDT | Flash Flood Warning | CLE | Lake | 3 hr |
| Jul 27, 2:45 PM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 20 hr |
| Jul 27, 3:40 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 4:59 PM EDT | Flash Flood Warning | CLE | Ashtabula | 3 hr |
| Jul 27, 6:33 PM EDT | Flash Flood Warning | CLE | Cuyahoga | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.